Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
363243 tn?1331037450

Hashimoto's and Tachycardia

Hello,

I've stopped taking my levothyroxine and liothyronine because I was having tachycardia of and on for about two months now along with my supplements because I didn't know what was causing it. I still have the tachycardia after stopping everything about two weeks ago.  I've seen my cardiologist and I was given a prescription for metoprolol 25mg twice a day and it doesn't lower my HR and makes me week.  I told them this and they gave me a prescription for generic Cardizem which I'm afraid to take.  Sometimes I have weird chest pains which frighten me.  I'm not understanding why my HR stays elevated (90 at rest). The only drug I'm taking is HC 10mg in the morning right now. My lab results on 3/13 were:

TSH 1.8  .5-3.0
FT3  2.8  2.5-6.5
FT4  2.1  .7-2.5

Cortisol Morning  2.6    3.7-9.5
Cortisol Noon      2.6    1.2-3.0
Cortisol Evening  1.7    0.6-1.9
Cortisol Night      1.0    0.4-1.0

Does anyone know what could be going on with my heart?








4 Responses
Avatar universal
Your FT3 is very low, especially compared to your FT4.  It looks like your FT4 needed to be adjusted down, and your FT3 needed to be adjusted up.

After two weeks off meds, you can pretty much be assured the meds were not the problem.  If the only thing you're taking is the HC, I'd certainly think that might be the culprit.

The beta blocker should be lowering your HR.  How high does your HR get?

363243 tn?1331037450
I figured it wasn't the thyroid medication. I'm going to start taking a very small dosage of a compounded porcine USP thyroid medication soon because I'm sensitive to T3.

My HR can get pretty high when I'm up and moving around since at rest it's about 90-100 bpm.  How long does it take for the beta blocker to start working and why would such a small amount of HC be causing the tachycardia?  I know that my cortisol numbers increase throughout the day and they should decrease but the numbers are still within range.
Avatar universal
Hormones are very pwerful substances, small amount can have big effects.

Beta blockers do take a while to build up in your system.  When I started mine, I noticed a difference immediately, but it was a week or so before the tachycardia was totally under control.

You might want to ask your doctor about discontinuing the HC for a bit now (while you're not taking thyroid meds, either) to see if that helps your tachy.

I'm no adrenal guru for sure, but your morning level is the only one that's low.  I don't know how long the effects of the HC last, but the rest of the day, you are quite close to or at top of range.  If the HC from the morning is affecting your levels later into the day, it could be putting you over the top.
363243 tn?1331037450
Thanks a lot once again :)
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.